Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 124, NWS Nashville, TN

June 28, 20186 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2018, 12:43 PM CDT for 6 counties in Tennessee. It was in force for 32 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 12:43 PM CDT (17:43 UTC)
Expired
Jun 28, 2018, 1:15 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Giles County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 12:52 PM CDTTSTM WND DMGMount Pleasant, TNTREE FELL ON HOME MAKING IT UNINHABITABLE
Jun 28, 12:53 PM CDTTSTM WND DMG4 W Mount Pleasant, TNTREES DOWN ON SOUTH FORK RD.
Jun 28, 12:53 PM CDTTSTM WND DMGMount Pleasant, TNTREES DOWN IN THE MOUNT PLEASANT AREA.
Jun 28, 1:03 PM CDTTSTM WND DMG7 Sse Mount Pleasant, TNNUMEROUS TREES AND POWER LINES DOWN AROUND THE INTERSECTION OF ELK RIDGE ROAD AND ENTERPRISE ROAD.
Jun 28, 1:10 PM CDTTSTM WND DMGEthridge, TNTREE DOWN BLOCKING SOUTHBOUND LANE OF HIGHWAY 43
Jun 28, 1:11 PM CDTTSTM WND DMGEthridge, TNA TREE SNAPPED AND FELL ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:46 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2274 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.4
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted.

283 
WUUS54 KOHX 281743
SVROHX
TNC055-081-099-101-119-187-281815-
/O.NEW.KOHX.SV.W.0124.180628T1743Z-180628T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1243 PM CDT THU JUN 28 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Lewis County in Middle Tennessee...
  Maury County in Middle Tennessee...
  Northern Lawrence County in Middle Tennessee...
  Western Williamson County in Middle Tennessee...
  Northwestern Giles County in Middle Tennessee...
  Southeastern Hickman County in Middle Tennessee...

* Until 115 PM CDT.

* At 1243 PM CDT, severe thunderstorms were located along a line 
  extending from Fairview to Mount Pleasant to near Hohenwald, 
  moving southeast at 50 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Columbia, Hohenwald, Spring Hill, Mount Pleasant, Thompson's
  Station, Summertown, Fairview, Ethridge, Gordonsburg, Kimmins,
  Henryville, Culleoka, I-65 East Of Columbia, Santa Fe, Hampshire,
  Williamsport and Leipers Fork.

This includes the following highways...
 Interstate 65 between mile markers 37 and 54.
 Interstate 840 between mile markers 7 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 8765 3563 8753 3565 8739 3574 8724
      3600 8719 3598 8703 3571 8682 3552 8687
      3535 8707 3527 8751
TIME...MOT...LOC 1743Z 329DEG 43KT 3595 8716 3564 8728 3559 8759 

HAIL...1.00IN
WIND...70MPH
 
$$

Shamburger
1 follow-up statement
510 
WWUS54 KOHX 281804
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
104 PM CDT THU JUN 28 2018

TNC055-081-099-101-119-187-281815-
/O.CON.KOHX.SV.W.0124.000000T0000Z-180628T1815Z/
Lewis TN-Maury TN-Lawrence TN-Williamson TN-Giles TN-Hickman TN-
104 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR LEWIS...MAURY...NORTHERN LAWRENCE...WESTERN WILLIAMSON...
NORTHWESTERN GILES AND SOUTHEASTERN HICKMAN COUNTIES...

At 103 PM CDT, severe thunderstorms were located along a line
extending from Spring Hill to Summertown, moving southeast at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Emergency management. At 100 PM CDT, trees were blown down 
         and a home was damaged in Hickman County with these 
         storms.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Columbia, Hohenwald, Spring Hill, Mount Pleasant, Thompson's Station,
Summertown, Fairview, Ethridge, Gordonsburg, Kimmins, Henryville,
Culleoka, I-65 East Of Columbia, Santa Fe, Hampshire, Williamsport
and Leipers Fork.

This includes the following highways...
 Interstate 65 between mile markers 37 and 54.
 Interstate 840 between mile markers 7 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3555 8765 3563 8753 3565 8739 3574 8724
      3600 8719 3598 8703 3571 8682 3552 8687
      3535 8707 3527 8751
TIME...MOT...LOC 1803Z 329DEG 45KT 3574 8693 3543 8714 3538 8745 

HAIL...1.00IN
WIND...70MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:58 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 28, 11:58 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1158 AM CDT Thu Jun 28 2018

.DISCUSSION...

A Severe Thunderstorm Watch remains in effect for much of western
and southern Middle Tennessee through 700 pm this evening. Even
though convection, along and east of I-65, has shown a sustained
progression to the south, a new wave of thunderstorms, pushing
into our northwestern counties, from Kentucky, could spread
additional thunderstorms and heavy rainfall back across northern
parts of the severe thunderstorm watch area later this afternoon.
As a result, because of this second shot of potential heavy
rainfall, will probably issue a short-fused FFA to coincide
precisely with the Severe Thunderstorm Watch area, and let it also
run through 7 pm. KOHX shows that 1 to 2 inches of rain has been
common along the band of storms over the past 3 hrs, and an
additional 1 to 2 inches is likely over some of those same areas
this afternoon.

&&

.AVIATION...
12Z TAF DISCUSSION.

One more active day expected today as a weak boundary passes.
Convection already occurring CSV vcnty expected to spread west
in the mid/late morning. Storms could affect all sites by 18z.
CIGs/VSBYs behind the precip will improve rapidly but MVFR/IFR
level fog likely to develop late night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      90  75  94  75  95 /  60  20  30  10  20
Clarksville    90  75  94  74  95 /  60  20  30  10  20
Crossville     83  71  88  71  90 /  50  20  20  10  20
Columbia       90  75  94  74  94 /  60  20  40  10  30
Lawrenceburg   90  74  93  74  95 /  60  20  40  20  30
Waverly        90  75  94  73  94 /  60  20  30  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........19
Hazardous weather outlook, Jun 28, 11:05 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1105 AM CDT Thu Jun 28 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-291100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1105 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms will be possible across southern and
western sections of Middle Tennessee. The main concern will be
damaging straight line winds, large hail and localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Excessive heat is likely Friday and Saturday...and hot weather
safety will be a paramount concern.

.SPOTTER INFORMATION STATEMENT...

Spotter and public reports are welcome today, and can be passed
along either by social media or by calling the National Weather
Service.

19

In the hours before

Local storm report, Jun 28, 11:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
            A TREE ON A HOUSE ON NEELY'S BEND.

&&

EVENT NUMBER OHX1800215

MR3
Local storm report, Jun 28, 11:37 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     7 SE BYRDSTOWN          36.49N  85.06W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN IN THE DOUBLE TOP AREA.

0605 AM     TSTM WND DMG     1 N ALLARDT             36.40N  84.88W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            TREES DOWN ON GOVERNMENT POND RD.

0730 AM     FLASH FLOOD      JAMESTOWN               36.43N  84.94W
06/28/2018                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE ROADS WERE FLOODED AND CLOSED IN THE JAMESTOWN
            AREA.

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN SPRING HILL INCLUDING
            A TREE ON A HOUSE ON NEELY'S BEND.

1104 AM     TSTM WND DMG     7 SSE ROVER             35.57N  86.57W
06/28/2018                   BEDFORD            TN   TRAINED SPOTTER

            TREE DAMAGE WAS REPORTED OFF OLD COLUMBIA RD IN
            UNIONVILLE.

&&

EVENT NUMBER OHX1800206 OHX1800207 OHX1800208 OHX1800215 OHX1800214

MR3
Local storm report, Jun 28, 11:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
06/28/2018                   MARSHALL           TN   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN IN LEWISBURG.

&&

EVENT NUMBER OHX1800216

MR3
Special weather statement, Jun 28, 12:03 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
1203 PM CDT THU JUN 28 2018

TNZ023>025-057-059-060-281745-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Maury TN-Houston TN-
1203 PM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...CENTRAL MAURY...WESTERN
WILLIAMSON...SOUTHEASTERN HOUSTON...EAST CENTRAL HUMPHREYS AND
EASTERN HICKMAN COUNTIES UNTIL 1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dickson to near Spring Hill. Movement was
southeast at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Columbia, Dickson, Centerville, Spring Hill, Mount Pleasant, White
Bluff, Thompson's Station, Burns, Fairview, Charlotte, Vanleer,
Slayden, Bon Aqua, Primm Springs, Lyles, I-65 East Of Columbia, Santa
Fe, Pinewood, Williamsport and Leipers Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3632 8732 3613 8717 3605 8718 3604 8709
      3571 8682 3560 8683 3557 8721 3596 8760
      3633 8759
TIME...MOT...LOC 1703Z 316DEG 28KT 3614 8740 3571 8701

Shamburger
Special weather statement, Jun 28, 12:18 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
1218 PM CDT THU JUN 28 2018

TNZ006-281745-
Montgomery TN-
1218 PM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1245 PM
CDT...

At 1218 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Big Rock to Cumeberland
City. Movement was east at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Clarksville, Palmyra, Cunningham and Woodlawn.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Middle Tennessee.

LAT...LON 3664 8712 3643 8717 3638 8724 3632 8731
      3634 8759 3664 8764
TIME...MOT...LOC 1718Z 291DEG 46KT 3666 8774 3639 8758

Shamburger
Local storm report, Jun 28, 12:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
06/28/2018                   MAURY              TN   EMERGENCY MNGR

            UPDATE FROM EARLIER LSR... A TREE FELL THROUGH ONE
            HOUSE ON NEELY'S BEND LEAVING IT UNINHABITABLE. ANOTHER
            HOUSE ON NEELY'S BEND HAD A LARGE BRANCH FALL ON IT
            CAUSING ROOF DAMAGE.

&&

EVENT NUMBER OHX1800217

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:55 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Van Buren, Warren3 hr
Jun 27, 10:21 PM CDTSpecial Weather StatementOHXSumner24 min
Jun 27, 11:00 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min
Jun 28, 2:06 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett54 min
Jun 28, 3:11 AM CDTSpecial Weather StatementOHXClay, Cumberland, Fentress, Overton, Pickett94 min
Jun 28, 4:24 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Overton, Pickett2 hr
Jun 28, 5:21 AM CDTSpecial Weather StatementOHXFentress, Pickett39 min
Jun 28, 6:06 AM CDTSpecial Weather StatementOHXFentress24 min
Jun 28, 6:25 AM CDTFlash Flood WarningOHXFentress, Pickett2 hr
Jun 28, 7:35 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White40 min
Jun 28, 8:30 AM CDTSpecial Weather StatementOHXVan Buren45 min
Jun 28, 9:00 AM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 9:11 AM CDTSpecial Weather StatementOHXMontgomery34 min
Jun 28, 9:32 AM CDTSpecial Weather StatementOHXWilliamson28 min
Jun 28, 9:39 AM CDTSpecial Weather StatementOHXDickson36 min
Jun 28, 9:39 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson36 min
Jun 28, 9:47 AM CDTSpecial Weather StatementOHXDavidson, Williamson43 min
Jun 28, 10:09 AM CDTAreal Flood AdvisoryOHXWilliamson2 hr
Jun 28, 10:11 AM CDTSpecial Weather StatementOHXDickson34 min
Jun 28, 10:17 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson43 min
Jun 28, 10:37 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jun 28, 10:55 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury65 min
Jun 28, 10:59 AM CDTSpecial Weather StatementOHXBedford31 min
Jun 28, 11:19 AM CDTSpecial Weather StatementOHXDickson26 min
Jun 28, 11:22 AM CDTSpecial Weather StatementOHXHouston, Montgomery, Stewart38 min
Jun 28, 11:44 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart46 min
Jun 28, 11:48 AM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury42 min
Jun 28, 12:03 PM CDTSpecial Weather StatementOHXDickson, Maury42 min
Jun 28, 12:07 PM CDTFlash Flood WatchOHXBedford, Coffee, Dickson, Giles, Hickman, Houston and 8 more3 hr
Jun 28, 12:11 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys49 min
Jun 28, 12:18 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Stewart117 min
Jun 28, 12:18 PM CDTSpecial Weather StatementOHXMontgomery27 min
Jun 28, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall52 min
Jun 28, 12:27 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry33 min
Jun 28, 12:39 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys, Williamson3 hr
Jun 28, 1:00 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Montgomery, Robertson, Williamson45 min
Jun 28, 1:09 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury66 min
Jun 28, 1:43 PM CDTSpecial Weather StatementOHXDavidson, Robertson, Rutherford, Sumner62 min
Jun 28, 1:49 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more116 min
Jun 28, 2:11 PM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy, Warren64 min
Jun 28, 2:20 PM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more53 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.